Alabama, 2012

Flash Flood in Alabama, March 22, 2012

March 22, 2012 · NWS MOB · 1 event in 1 county or zone

Heavy rains caused minor flooding across portions of southwest Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Heavy rains caused minor flooding across portions of southwest Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 22, 6:34 AM CST, 6 hours 26 minutes earlier.

Area forecast discussion, Mar 22, 6:34 AM CST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
734 AM CDT THU MAR 22 2012

.UPDATE...RADAR HAS BEEN SHOWING SHALLOW CIRCULATIONS THAT HAVE BEEN
TIGHT ENOUGH AT TIMES TO WARRANT A TORNADO RISK THIS MORNING FROM THE
MISSISSIPPI SOUND NORTHWARD INTO GEORGE AND STONE COUNTIES. THIS
UPDATE IS TO ADD TORNADO WATCH 99 HEADLINES TO GEORGE AND STONE
COUNTY ZONES IN MISSISSIPPI. WATCH IN EFFECT THRU NOON CDT. /10

&&

.PREV DISCUSSION... /ISSUED 451 AM CDT THU MAR 22 2012/

..HEAVY RAIN EVENT TO ADVANCE SLOWLY EASTWARD TODAY WITH FLASH FLOOD
WATCHES EXPANDED INTO EXTREME SOUTHWEST ALABAMA...

SHORT TERM [TODAY THROUGH FRIDAY NIGHT]...A HEAVY RAIN EVENT IS ONGOING
ACROSS INLAND SOUTHEAST MISSISSIPPI THIS MORNING AS THUNDERSTORMS
CONTINUE TO TRAIN FROM SOUTH TO NORTH JUST AHEAD OF A VERY SLOW
MOVING COLD FRONT. THE UPPER LEVEL LOW OVER OKLAHOMA WILL MOVE VERY
SLIGHTLY EAST TODAY...BUT WILL STILL BE IN OKLAHOMA BY EARLY THIS
EVENING. THIS MEANS THAT THE ATTENDANT COLD FRONT AND AXIS OF VERY
HEAVY RAIN WILL ONLY GRADUALLY SHIFT EAST THROUGH THE DAY. THE
HI-RES NSSL WRF AND OUR IN HOUSE 3 KM WRF HAVE HAD THE BEST HANDLE
ON THE CONVECTIVE EVOLUTION AND MOVEMENT OF THIS SYSTEM. WE EXPECT
THE AXIS OF DEEP CONVECTION TO MOVE ACROSS THE STATE LINE INTO THE
WESTERN COUNTIES OF ALABAMA BY LATE MORNING...AND PERSIST OVER AREAS
OF SOUTHWEST ALABAMA ALONG AND WEST OF I-65 THROUGH THE AFTERNOON
HOURS. EAST OF I-65 IN ALABAMA AND ACROSS THE FL PANHANDLE...EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF THE MAIN
PRECIP AXIS LATE MORNING THROUGH THE AFTERNOON WITH MLCAPES NEAR 1000
J/KG.

THE UPPER LOW WILL FINALLY MOVE A LITTLE FURTHER NE INTO
KANSAS/MISSOURI OVERNIGHT...BUT THE COLD FRONT WILL STILL BE DRAPED
ACROSS SE MS. THEREFORE WE EXPECT CONTINUED CONVECTION THROUGH THE
NIGHT...ESPECIALLY OVER THE WESTERN HALF OF THE AREA. THE ONLY
CHANGE IS THAT THE PRECIP BAND WILL BECOME MORE ORIENTED SW-NE AS
THE LOW TO MID LEVEL FLOW VEERS IN RESPONSE TO THE MOVEMENT OF THE
UPPER LOW.

GIVEN THE PROPENSITY FOR THE TRAINING OF DEEP CONVECTION TO AFFECT
PORTIONS OF SW AL TODAY...WE HAVE EXPANDED THE FLOOD WATCH EASTWARD
TO INCLUDE CHOCTAW...WASHINGTON...CLARKE...AND MOBILE COUNTIES. THE
WATCH HAS ALSO BEEN EXTENDED UNTIL MIDNIGHT. RADAR ESTIMATES THAT
3-6 INCHES OF RAIN HAS ALREADY FALLEN OVER PORTIONS OF
WAYNE...PERRY...AND STONE COUNTIES. WE EXPECT SIMILAR TOTALS FURTHER
EAST TODAY GIVEN THE AFOREMENTIONED TRAINING OF STORMS WITH
PRECIPITABLE WATERS OF 1.5 TO 1.75 INCHES.

A SMALL POSSIBILITY OF AN ISOLATED SEVERE STORM WILL CONTINUE
THROUGH THE DAY WITH 25-30 KT OF 0-1 KM SHEAR AND EFFECTIVE LAYER
HELICITIES AROUND 150 J/KG. THIS IS MARGINALLY FAVORABLE FOR AN
ISOLATED CASE OF DAMAGING WINDS OR PERHAPS A VERY BRIEF TORNADO. THE
THREAT AREA WILL BE CONFINED TO SE MS AND WESTERN PORTIONS OF SW AL.
34/JFB

AS UPPER LEVEL LOW MOVES SLOWLY EASTWARD ACROSS THE MISSISSIPPI RIVER/OHIO
RIVER VALLEY FRIDAY/FRIDAY NIGHT PERIOD...CHANCES OF RAIN CONTINUE WITH
GULF COAST BEING INFLUENCED BY FRONTAL ZONE...WHICH CREEPS EASTWARD.

LONG TERM [SATURDAY THROUGH WEDNESDAY]...UPPER LEVEL LOW OVER THE
OHIO RIVER VALLEY SATURDAY STARTS TO PHASE WITH STRONGER WESTERLIES
MOVING ACROSS SOUTHERN CANADA AND THE NEW ENGLAND STATES. THE UPPER
SYSTEM PROGGED TO PROGRESS OFF THE MID ATLANTIC COAST BY MONDAY. AS
THIS OCCURS...A MORE AMPLIFIED BUILDING UPPER RIDGE ACROSS THE
SOUTHERN STATES ALLOWS FRONT TO GET A PUSH TO THE EAST BY SATURDAY
NIGHT. DRIER AIR AND EASTWARD BUILDING SURFACE HIGH PRESSURE IN ITS
WAKE BRINGS AN END TO THE RAIN CHANCES SATURDAY NIGHT. RAINFREE
WEATHER EXPECTED SUNDAY THROUGH WEDNESDAY. FORECAST CALLS FOR SOME
COOL MORNINGS OVER THE INTERIOR SUNDAY THROUGH WEDNESDAY WHERE LOWS
ARE ADVERTISED IN THE LOWER/MID 50S. OVER THE COASTAL ZONES MID/UPPER
50S WILL ALSO BE A NICE CHANGE THAN THE MILD TEMPERATURES WE HAVE
BEEN EXPERIENCING OF LATE. HIGHS MOSTLY IN THE LOWER 80S. LOWS AND
HIGHS THROUGH THE MEDIUM RANGE FORECAST...THOUGH...TO STILL BE ABOVE
CLIMATOLOGY. /10

AVIATION...IFR TO MVFR CIGS WILL CONTINUE THROUGH MID MORNING
ACROSS THE AREA...LIFTING TO MVFR LEVELS IN MOST AREAS BY LATE
MORNING. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
CONTINUE OVER SE MS AND SPREAD EAST ACROSS THE AL/MS STATE LINE LATE
MORNING INTO THE AFTERNOON. MOB/BFM TERMINALS LIKELY TO SEE SEVERAL
ROUNDS OF TSTMS THROUGH THIS TIME FRAME. COVERAGE OF STORMS WILL BE
MORE SCATTERED FURTHER EAST. CIGS DROP BACK TO NEAR OR BELOW IFR
LEVELS BY LATE EVENING AND CONTINUE THROUGH 12Z. THREAT FOR TSTMS
WILL CONTINUE AT ALL TERMINALS...ESPECIALLY MOB/BFM. 34/JFB

MARINE...A MODERATE TO STRONG SOUTHEAST FLOW TODAY AHEAD OF A VERY
SLOW MOVING FRONT WILL CONTINUE TO KEEP SEAS ELEVATED. WILL MAINTAIN
SMALL CRAFT ADVISORIES THROUGH LATE THIS AFTERNOON AS DATA COLLECTION
PLATFORMS ARE SHOWING 20 TO 25 KNOTS OF WIND GUSTS ALONG THE COAST
AND OFFSHORE. THE RISK OF VISIBILITY REDUCING HEAVY RAINS EXISTS AS
A LINE OF STORMS MOVE IN SLOWLY FROM THE WEST...WITH STORM ELEMENTS
WITHIN THE LINE TRACKING FROM SOUTH TO NORTH. AS THE AXIS OF THE
FRONT APPROACHES...WINDS DECREASE AND SEAS TREND LOWER BY FRIDAY.
FRONTAL PASSAGE EXPECTED BY SATURDAY NIGHT...BRINGING AN END TO THE
RAIN CHANCES. A LIGHT NORTH TO NORTHWEST WIND EXPECTED FOLLOWING THE
FRONTAL PASSAGE.

FIRE WEATHER...INCREASED COVERAGE OF WET WEATHER THE NEXT COUPLE DAYS
EXPECTED TO NEGATIVELY IMPACT ANY CONTROL BURN PLANNING/OPERATIONS.
/10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  66  78  62 /  90  70  70  40
PENSACOLA   78  68  76  65 /  60  50  70  50
DESTIN      75  69  72  66 /  50  50  70  50
EVERGREEN   80  65  78  61 /  60  60  70  40
WAYNESBORO  73  62  78  57 / 100  70  70  20
CAMDEN      76  64  78  59 /  80  70  70  40
CRESTVIEW   81  66  77  63 /  50  50  70  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAW...CLARKE...LOWER MOBILE...UPPER MOBILE...AND
     WASHINGTON.

FL...NONE.
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 5 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, Mar 22, 3:45 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
445 AM CDT THU MAR 22 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
445 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL WILL CONTINUE ACROSS INLAND SOUTHEAST MISSISSIPPI AND
WILL SPREAD EAST INTO PORTIONS OF SOUTHWEST ALABAMA AS THE DAY
PROGRESSES. TRAINING OVER THUNDERSTORMS IS HIGHLY LIKELY THROUGH
TONIGHT...WHICH WILL RESULT IN VERY HEAVY RAINFALL OVER A SHORT
PERIOD OF TIME...THUS INCREASING THE POTENTIAL FOR FLASH FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF INLAND SOUTHEAST
MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA THROUGH MIDNIGHT.

JUST ENOUGH INSTABILITY AND LOW LEVEL SHEAR WILL PERSIST OVER INLAND
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA TO RESULT IN A SMALL
PROBABILITY FOR AN ISOLATED SEVERE STORM...CAPABLE OF PRODUCING
LOCALIZED STRONG WIND GUSTS OR A VERY BRIEF TORNADO. THE OVERALL
THREAT LEVEL IS LOW AND WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.
AS ALWAYS...HEED THE ADVICE OF LOCAL BEACH PATROLS AND LOCAL FLAG
WARNING SYSTEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON FRIDAY.
SOME OF THE STORMS WILL PRODUCE HEAVY RAIN WHICH WILL CONTINUE THE
THREAT FOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE
ASKED TO RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER.

GMZ630-650-655-670-675-231100-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
445 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO STRONG SOUTHEAST WINDS WILL CONTINUE TO PRODUCE HAZARD
CONDITIONS FOR SMALL CRAFT THROUGH TODAY. WINDS AND SEAS WILL SUBSIDE
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 22, 9:48 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1048 AM CDT THU MAR 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     HEAVY RAIN       WAYNESBORO              31.67N 88.64W
03/22/2012  M0.00 INCH       WAYNE              MS   LAW ENFORCEMENT

            4.85 INCHES REPORTED BY LOCAL COOP SITE AT 7AM...CITY
            POLICE REPORTING LOCALIZED STREET FLOODING.

1043 AM     HEAVY RAIN       WAYNESBORO              31.67N 88.64W
03/22/2012  M4.85 INCH       WAYNE              MS   LAW ENFORCEMENT

            4.85 INCHES REPORTED BY LOCAL COOP STATION AT 7AM...CITY
            POLICE DEPT. REPORTING LOCALIZED STREET FLOODING.

&&

GENEJ
Special weather statement, Mar 22, 9:53 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1053 AM CDT THU MAR 22 2012

ALZ051-221645-
CHOCTAW AL-
1053 AM CDT THU MAR 22 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW COUNTY IN
SOUTHWEST ALABAMA...THROUGH 1145 AM CDT...

AT 1048 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF BUTLER...OR 8 MILES SOUTH OF
LISMAN...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENNINGTON...         LISMAN...             BUTLER...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Local storm report, Mar 22, 10:24 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1124 AM CDT THU MAR 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     HEAVY RAIN       3 NE WAYNESBORO         31.70N 88.61W
03/22/2012  U0.00 INCH       WAYNE              MS   EMERGENCY MNGR

            COUNTY EMERGENCY MANAGER REPORTS CHAPPARAL/HIWANEE ROAD
            CUT IN HALF BY RUNNING WATER.

&&

GENEJ
Local storm report, Mar 22, 10:27 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1127 AM CDT THU MAR 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     HEAVY RAIN       E WIGGINS               30.86N 89.14W
03/22/2012  U0.00 INCH       STONE              MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS SMALL CREEKS AND STREAMS COUNTY
            WIDE NEAR BANK FULL...ADDITIONAL RAIN EXPECTED TO CAUSE
            OVER TOPPING.

&&

GENEJ
Special weather statement, Mar 22, 11:28 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1228 PM CDT THU MAR 22 2012

ALZ052-053-221815-
WASHINGTON AL-CLARKE AL-
1228 PM CDT THU MAR 22 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON AND SOUTHERN
CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 115 PM CDT...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTHEAST OF CITRONELLE...OR 5 MILES
NORTHEAST OF MALCOLM...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKVILLE...          WHATLEY...            WALKER SPRINGS...
  JACKSON...            GROVE HILL...         CARLTON...
  MCINTOSH...           MALCOLM...            LEROY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT THURSDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA.

&&
Special weather statement, Mar 22, 12:11 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
111 PM CDT THU MAR 22 2012

ALZ063-221900-
LOWER MOBILE AL-
111 PM CDT THU MAR 22 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 200 PM CDT...

AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF DAUPHIN ISLAND...OR 13 MILES
SOUTHWEST OF CODEN...AND MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CODEN...              TILLMANS CORNER...    THEODORE...
  GRAND BAY...          BAYOU LA BATRE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 1 AND 16.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT THURSDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA.

&&

The radar

The Mobile radar (KMOB), 69 km away, was scanning. The volume nearest the first event began at 19:01 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Washington

When
March 22, 1:00 PM CST to 3:00 PM CST
Where
Washington County, Mc Intosh to 0.25 mi S of Mc Intosh
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.270, -88.030

Several roads flooded due to heavy rainfall.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2012Every state in 2012This day in weather historyWarnings in Alabama, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373871.